MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, LEFT, ø 11.5 MM, 21.5 CM; IMPLANT, TRAUMA

ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, LEFT, ø 11.5 MM, 21.5 CM; IMPLANT, TRAUMA
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Bone Fracture(s) (1870); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a surgery in which a cm nail was used in a case of sub capital femoral fracture was performed.After insertion of the nail, the position of the nail was collapsed and the patient had to be repositioned with a cable.The alignment of the fracture site shifted as the nail was driven into the medullary cavity.Cm nail was used for subtrochanteric femoral fracture.Reduction position of the fracture site shifted as the nail was driven into the medullary cavity.Then the surgeon decided to use a cable to align this position, and while operating the cable passer, the patient bled profusely.Immediately after this hemorrhage, the patient went into cardiopulmonary arrest and the cm nail procedure was interrupted.Cardiac massage and other measures restarted the heartbeat, but the bleeding did not stop, so a vascular surgeon joined the search for the bleeding site but was unable to find it.Later, the bleeding was successfully stopped and the patient's condition stabilized.Patient was admitted to the general ward.The hospital speculates that the cause of the bleeding was either a vascular injury caused by the use of a passer, or a vascular injury caused by a retractor used at the time of wound opening.Diligence is completed and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10.Cable cerclage cable with crimp 1.8 mm dia.635 mm length item# 00223200418 lot# 66589245.Cable cerclage cable with crimp 1.8 mm dia.635 mm length item# 00223200418 lot# 66840314.Cable cerclage cable with crimp 1.8 mm dia.635 mm length item# 00223200418 lot# 66851906.Cable passer medium item# 00223200720 lot# unknown.Cable passer large item# 00223200730 lot# unknown.Unknown retractor item# unknown lot# unknown.G2.Report source: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined this mdr should not be filed under the current mfr number and should be voided.Reportability will continue under mfr number (b)(4).
 
Event or Problem Description

Brand Name
CMN FEMORAL NAIL, CCD 125°, LEFT, ø 11.5 MM, 21.5 CM
Common Device Name
IMPLANT, TRAUMA
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20894206
Report Number0009613350-2024-00591
Device Sequence Number21093162
Product Code HSB
UDI-Device Identifier00889024298880
UDI-Public(01)00889024298880(17)340214(10)3196283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192312
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47249321111
Device Lot Number3196283
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown